Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 286, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1998, 11:11 AM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 11:11 AM CDT (16:11 UTC)
- Expired
- Jun 10, 1998, 12:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 101611 SVRBNA TNC149-187-101700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1111 AM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE * UNTIL 1200 PM CDT * AT 1110 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS... MOVING SOUTHEAST AT 25 MPH THROUGH SOUTHERN DAVIDSON COUNTY. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LAVERGNE AT 115 AM CDT MURFREESBORO AT 1125 AM CDT FRANKLIN AT 1125 AM CDT THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:42 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 8:42 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 842 AM CDT WED JUN 10 1998 TS CURNTLY ENTERING NRN MID TN FM KY. 12Z BNA SOUNDING RATHER POTENT W/ CAPE 3822 AND K INDEX 45. RECOMMEND GOING W/ AT LEAST 60 POP FOR ZNS N OF INTERSTATE 40 FOR PD 1. WL ISSUE SPS FOR THIS AREA TO HIGHLIGHT POTENTIAL FOR SVR WX AND FLASH FLOODING. NO OTHER CHANGES RECOMMENDED FOR MID TN. 08
In the hours before
Special weather statement, Jun 10, 8:44 AM CDT, 2 hours 27 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-102135- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 844 AM CDT WED JUN 10 1998 ...SEVERE WEATHER POSSIBLE TODAY ACROSS MIDDLE TENNESSEE... THIS OUTLOOK INCLUDES THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE IN NASHVILLE TENNESSEE. THUNDERSTORMS WILL BE SCATTERED TODAY ACROSS THE AREA AND WITH THE ATMOSPHERE VERY MOIST AND UNSTABLE...A FEW STORMS COULD RAPIDLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE THREAT OF SEVERE WEATHER...FLASH FLOODING IS ALSO LIKELY. RESIDENTS ACROSS THE MID STATE SHOULD KEEP AN EYE ON THE SKY AND LISTEN TO NOAA WEATHER RADIO THROUGHOUT THE DAY OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. SKYWARN SPOTTERS AND LOCAL EMERGENCY MANAGEMENT PERSONNEL ARE ADVISED TO LISTEN FOR LATER STATEMENTS AND WARNINGS ON THIS DEVELOPING WEATHER SITUATION. BOYD
Local storm report, Jun 10, 10:27 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 AM PORTLAND TN FLOODING
06/10/98 SUMNER REPORTED BY SPOTTER
1023 AM GALLATIN TN FLOODING
06/10/98 SUMNER REPORTED BY SPOTTERLocal storm report, Jun 10, 10:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 10:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 11:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANLocal storm report, Jun 10, 11:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Jun 9, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 9, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 46 min |
| Jun 10, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 10, 9:24 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 2 hr |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 46 min |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale, Wilson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Jackson | 3 hr |
| Jun 10, 10:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 46 min |
| Jun 10, 10:41 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 34 min |
| Jun 10, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 36 min |
| Jun 10, 11:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 51 min |
| Jun 10, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jun 10, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Bledsoe, Sequatchie, Van Buren, Warren | 2 hr |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Coffee, Grundy | 2 hr |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jun 10, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion, Sequatchie | 62 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 65 min |
| Jun 10, 3:23 PM CDT | Tornado Warning | OHX | Marshall | 32 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 10, 3:49 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 48 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 49 min |
| Jun 10, 4:53 PM CDT | Tornado Warning | OHX | Giles, Marshall | 47 min |
| Jun 10, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.